Ohio, 2019Flood in Ohio, June 1 to 30, 2019
June 1 to 30, 2019 · NWS CLE · 1 event in 1 county or zone
S. Army Corps of Engineers, Detroit District, announced that that based on preliminary data, new record high monthly mean water levels were set on Lake Superior, Lake St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The U.S. Army Corps of Engineers, Detroit District, announced that that based on preliminary data, new record high monthly mean water levels were set on Lake Superior, Lake St. Clair, Lake Erie and Lake Ontario in June 2019. The new record June level on Lake Erie was over four inches higher than the previous records for the month, which was set in 1986, and the highest for any month dating back to 1918 with an average of 574.62 feet. Precipitation in May was 21% higher than average in the Great Lakes basin and preliminary estimates indicate the Great Lakes basin received above average precipitation in the month of June, its 3rd consecutive month of above average precipitation. Although Lake Superior received below average precipitation for June, all of the remaining lakes experienced precipitation ranging from 13% to 24% above average. Localized water levels are often impacted by winds and were significantly higher during storms. Lake Levels in the Western Basin peaked on the 8th, with nearly identical levels on the 10th, 13th and 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 31, 8:25 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, May 31, 8:25 PM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
925 PM EDT Fri May 31 2019
.SYNOPSIS...
Low pressure will spread across the lower Great Lakes overnight.
The low will move east Saturday night dragging a cold front
through the region. High pressure will build in Sunday night
and Monday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Dry and comfortable conditions expected across the forecast area
tonight. Minor changes to the forecast at this time as
temperatures remain somewhat warmer than anticipated in the
upper 60s to lower 70s.
Previous Discussion...
Weak high pressure in place with mainly just scattered clouds
across the area in addition to smoke from fires in western
Canada. Across the southern most counties of Knox and Morrow
however, afternoon cumulus was a bit more robust given its
proximity to more unstable air to our south. While the threat
will not last very long believe we could get an isolated shower
or two in the area so will have that for early evening in just
those two counties. Otherwise models have low pressure
expanding/drifting southeast from the western lakes overnight
and by morning the elongated low will be just to our north. The
associated front could meander into northern and especially
northeastern Ohio Saturday however as the low strengthens over
southern Ontario Saturday night the cold front will swing in
from the northwest. Saturday however, forecast soundings show
the airmass becoming quite unstable on Saturday with CAPES
2500-3000j/kg. Guidance pops are mostly high chance to likely
and will go with likely by late afternoon most places. Will
continue with likely pops into Saturday night, tapering from the
west behind the cold front. Highs Saturday upper 70s and lower
80s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Lingering post frontal clouds and showers will be exiting the area
early Sunday morning. Sunshine will return for Sunday afternoon as
drier air moves in. Northwest winds will increase 10 to 20 mph by
Sunday afternoon advection a Canadian airmass. Temperatures will be
cooler and below average to start out next week. Overnight
temperatures will drop down into the middle to upper 40s. Monday's
high temperatures will be in the lower to middle 60s and the coolest
for the next 7 days. Gusty southwest winds 15 to 20 mph will return
on the back side of high pressure and moisture will be slowly
returning on Tuesday as low pressure develops across the Upper
Midwest.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A front will be dropping down through the Great Lakes region late
Tuesday night into Wednesday. Shower and thunderstorm chances will
increase from northwest to southeast early Wednesday morning and
through the day on Wednesday. The frontal boundary slows down and
stalls out somewhere near central Ohio Wednesday night and Thursday.
This frontal boundary starts to lift back northward as a warm front
by the end of the week. Mostly cloudy skies with scattered shower
and storms chances will be around Wedneday through Friday.
Temperatures will be seasonable for the end of the week.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
The first two-thirds of the TAF period will be quiet over
northern Ohio and NW PA. High pressure over the eastern Great
Lakes region will allow for VFR conditions with high ceilings
with cirrus and smoke from the western Canada wildfires and
light winds. Low pressure moves in north of Lake Erie overnight
and will stretch a front west across much of the lower Great
Lakes region. This system will sag south on Saturday and bring
increasing chances of showers and thunderstorms through the day
with lowering ceilings. Timing of convection seems to be in the
late afternoon period and will include a TS mention at each
terminal for late in the period. West winds will increase
throughout the say on Saturday with a gust to 20 knots possible
in NW Ohio.
OUTLOOK...Non-VFR possible through Sunday in low ceilings and
visibilities in showers and thunderstorms.
&&
.MARINE...
Weak high pressure was over the lake this afternoon with light and
variable winds. Southwest to west winds 10 to 15 knots return on the
lake later tonight and Saturday. A cold front will move across the
lake and shift the winds to the northwest on Sunday. Winds will
increase 15 to 20 knots Sunday afternoon and waves will become
choppy on the lake. A Small Craft Advisory may be possible. High
pressure will move over the lake late on Monday with lighter winds.
Low pressure will move through the Great Lakes region late Tuesday
night and Wednesday with southwest winds increasing again 15 to 20
knots and choppy conditions.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...TK
NEAR TERM...TK/Sefcovic
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Sefcovic
MARINE...Griffin
Hazardous weather outlook, May 31, 3:09 AM EST, 20 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
409 AM EDT Fri May 31 2019
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
409 AM EDT Fri May 31 2019
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-010815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
409 AM EDT Fri May 31 2019
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Ottawa
- When
- June 1, 12:00 AM EST to June 30, 11:00 PM EST
- Where
- Ottawa County, 0.24 mi WSW of Isle St George to 4.87 mi NW of Williston
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.718, -82.824
The mean level of Lake Erie rose 4 inches from May to June to a level of 574.61 ft. This monthly mean level broke the record high June level and it is the lake’s highest recorded monthly level mean since 1918, the beginning of its period of record. Lake Erie’s monthly mean level was 10 inches above its level of a year ago. Flooding impacted the western Lake Erie shoreline with most of the impact along the Islands and Ottawa and Erie Counties where homes, businesses, and parks took on high water. Area beaches were underwater and many marinas were in accessible due to high water levels. During periods of high wind South Bass Island was temporarily divided into two islands notably on the 8th and 15th. Ferries to the islands were temporarily grounded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in South Dakota, June 1 to 30, 2019$617 million · 24 events
- Flooding in South Dakota, June 1 to 30, 2019$307 million · 26 events
- Flooding in Minnesota, June 1 to 30, 2019$132 million · 8 events
- Flooding in Iowa, June 1 to 30, 2019$22 million · 11 events
- Flood and Hail in Kansas, June 1, 20191 death · 1 in hail · 9 events
- Dense Fog in Indiana, June 1, 20191 death · 1 event
- Flooding in New York, June 1 to 30, 2019$7.1 million · 7 events
- Flooding in Arkansas, June 1 to 20, 2019$4.0 million · 10 events
- Flooding in Illinois, June 1 to 30, 2019$3.2 million · 9 events
- Flooding in Missouri, June 1 to 30, 2019$1.6 million · 5 events
- Hail and Damaging Winds in Michigan, June 1, 2019$660,000 · 2.75 in hail · 7 events
- Flooding in Nebraska, June 1 to 30, 2019$580,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840281.